Alert archive / New York / Flash Flood Warnings in 2010

Flash Flood Warning 8, NWS Albany, NY

July 17, 2010Fulton County, Herkimer County, New York

NWS Albany, NY issued this flash flood warning at Jul 17, 2010, 7:20 PM EDT for Fulton County, Herkimer County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2010, 7:20 PM EDT (23:20 UTC)
Expired
Jul 17, 2010, 10:15 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Fulton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 91 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 10:06 PM EDTFLASH FLOODOppenheim, NYA BEAVER DAM BROKE IN THE TOWN OF OPPENHEIM FLOODING PORTIONS OF STATE ROUTE 29.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 166 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WGUS51 KALY 172320
FFWALY
NYC035-043-180215-
/O.NEW.KALY.FF.W.0008.100717T2320Z-100718T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
720 PM EDT SAT JUL 17 2010

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN FULTON COUNTY IN EASTERN NEW YORK...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITY OF LITTLE FALLS...

* UNTIL 1015 PM EDT

* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STRATFORD...POLAND...NEWPORT AND COLD BROOK

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES ONE TO THREE INCHES 
OF RAINFALL HAS OCCURRED OVER THE WARNED AREA. ADDITIONAL RAINFALL 
AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA AS 
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER THE SAME AREA.  
FLASH FLOODING MAY OCCUR ON THE WEST CANADA CREEK...SHED 
BROOK....BEAVER CREEK...AND MALTANNER CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4323 7508 4325 7514 4330 7513 4326 7464
      4325 7460 4301 7465 4304 7474 4302 7475
      4306 7521

$$

TAW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:54 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 17, 3:54 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT SAT JUL 17 2010

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE ACROSS OUR REGION THROUGH THIS
EVENING RESULTING IN WIDELY SCATTERED TO SCATTERED SHOWERS AND
THUNDERSTORMS. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION
ON SUNDAY...BRINGING SLIGHTLY LESS HUMID WEATHER. A LOW PRESSURE
SYSTEM WILL MOVE INTO THE EASTERN GREAT LAKES SUNDAY NIGHT AND THE
SAINT LAWRENCE VALLEY ON MONDAY DRAGGING ANOTHER WEAK FRONT
THROUGH OUR REGION LATE MONDAY OR MONDAY EVENING RESULTING IN MORE
SCATTERED SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
UPPER VORTEX IN CANADA IS SLOWLY PUSHING EAST...AND AS THE MEAN
UPPER TROUGH AXIS SLOWLY HEADS EAST...ANOTHER SPOKE OF UPPER
ENERGY AND A WEAK SURFACE COLD FRONT WILL TRACK THROUGH THE
REGION THIS EVENING AND TONIGHT. AREAS FROM EASTERN NY THROUGH NEW
ENGLAND WERE CAPPED THIS MORNING...BUT AREAS TO THE WEST AND NORTH
WERE UNSTABLE...AND CONVECTION HAS ALREADY DEVELOPED IN CENTRAL
AND WESTERN NY...EXTENDING INTO THE GREAT LAKES. SOME ISOLATED
ACTIVITY INTO SOUTHERN VT...TOO.  THE LOW LEVEL FORCING IS
RELATIVELY WEAK IN TERMS OF BOUNDARY LAYER JET CONVERGENCE...BUT
BROAD RELATIVELY STRONG BOUNDARY LAYER WESTERLY FLOW DOES EXIST
OVER THE REGION.  A GRADUALLY TIGHTENING BOUNDARY LAYER THERMAL
GRADIENT...AND THETA E GRADIENT SUGGESTS ENOUGH FRONTOGENESIS AND
MOISTURE CONVERGENCE TO INITIATE AND SUSTAIN SCATTERED
THUNDERSTORMS.

WITH THE INSTABILITY PRESENT...SOME STORMS IN CENTRAL AND WESTERN
NY HAVE SHOWN CHARACTERISTICS OF MARGINALLY SEVERE WIND AND HAIL.
SOME WIDELY SCATTERED STORMS WILL CONTINUE TO HOVER AROUND SEVERE
LIMITS PERIODICALLY INTO THIS EVENING...BUT WHETHER THE SEVERE
POTENTIAL WILL EXTEND INTO EASTERN NY AND WESTERN NEW ENGLAND IS
TO BE SEEN. VILS IN THE MID TO UPPER 50S WILL BE A STARTING POINT
TO EVALUATE FOR SEVERE HAIL. ACKNOWLEDGING SCATTERED THUNDERSTORMS
THIS EVENING MOST AREAS...THEN TRENDING TO THE MID HUDSON
VALLEY...BERKSHIRES AND NW CT LATER TONIGHT. LOWS MOST AREAS IN
THE 60S TO NEAR 70.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
ONCE THE WEAK REINFORCING COLD FRONT EXITS LATE TONIGHT AND EARLY
TOMORROW...A SUNNY AND DRY DAY SHOULD BE THE RULE TOMORROW...AS
WEAK HIGH PRESSURE BUILDS IN. WITH SLIGHTLY COOLER BOUNDARY LAYER
TEMPERATURES IN PLACE...HIGHS MOSTLY IN THE 80S...SOME UPPER 70S
IN HIGHER TERRAIN.

AFTER TOMORROW...AND CONTINUING THROUGH TUESDAY...TIMING THE
SUCCESSION OF UPPER IMPULSES AND RESULTING CONVECTIVE COMPLEXES IS
DIFFICULT AT BEST. GUIDANCE GIVES US CLUES...BUT ZONAL UPPER
FLOW...CONVECTIVE NATURE TO SYSTEMS...AND PROXIMITY OF LOW LEVEL
THERMAL AND THETA E BOUNDARIES AROUND OUR REGION THROUGH THE
PERIOD SUGGESTS GUIDANCE WILL BE CHANGING FROM RUN TO RUN UNTIL
WITHIN 24 HOURS PRIOR TO PRECIPITATION ONSETS.

THE NEXT DEFINITIVE SYSTEM SEEN IN CURRENT DATA IS IN THE
NORTHERN PLAINS...APPROACHING THE WESTERN GREAT LAKES...AND IS
TIMED TO AFFECT OUR REGION EARLY MONDAY IN NORTHERN AREAS...AND
MONDAY AFTERNOON/EVENING IN CENTRAL AND SOUTHERN AREAS. QUITE A
DIFFERENCE IN GUIDANCE SOURCES AS TO THE TIMING AND EXTENT OF CLOUD
COVER AND CONVECTION...SO SORTING OUT THE POTENTIAL SENSIBLE
WEATHER IN TERMS OF HIGH TEMPERATURES AND TIMING RAIN CHANCES
QUITE CHALLENGING. AFTER LOW TEMPERATURES IN THE 60S EARLY MONDAY
MORNING...WILL GO WITH LATE NIGHT AND MORNING SCATTERED CONVECTION
IN NORTHERN AREAS. ALSO SUGGESTING CLOUDS AND NEW CONVECTION WILL
BUILD INTO CENTRAL AND SOUTHERN AREAS THROUGH THE AFTERNOON. CONVECTIVE
NATURE TO SYSTEM SUGGESTS IT SHOULD NOT BE A CLOUDY OR MOSTLY
CLOUDY DAY IN CENTRAL AND SOUTHERN AREAS. SO SIDING WITH WARMER
GUIDANCE MONDAY...BUT AGAIN...CHARACTER OF THE MONDAY SYSTEM WILL
NOT BE KNOWN UNTIL TOMORROW OR TOMORROW NIGHT. WE MAY END UP
CLOUDIER...COOLER AND WETTER MONDAY...BUT WESTERLY BOUNDARY LAYER
FLOW SUGGESTS LESS CLOUD COVER AND MORE SCATTERED SHOWER/STORM
ACTIVITY. STAY TUNED. SO...FOR NOW...SUGGESTING HIGHS IN THE 80S
TO AROUND 90 CENTRAL AND SOUTHERN AREAS...AROUND 80 TO LOWER/MID
80S NORTHERN AREAS.

ONCE THE MONDAY SYSTEM EXITS...AGAIN...A DRY PERIOD WITH A SLIGHT
COOLDOWN. LOWS MONDAY NIGHT IN THE 60S. GUIDANCE TRYING TO RESOLVE
ANOTHER QUICK MOVING SYSTEM LATE TUESDAY AFTERNOON AND EVENING.
THIS PIECE OF UPPER LEVEL ENERGY IS NOT VERY APPARENT IN THE DATA
AT THIS TIME...BUT GUIDANCE SOURCES SUGGEST IT ORIGINATES FROM THE
MIDWEST AS A SYSTEM THAT EXITS THE ROCKIES AND CENTRAL PLAINS.
EVEN WITH GUIDANCE IN RELATIVE AGREEMENT FOR THIS TUESDAY
AFTERNOON SYSTEM...LOTS OF TIME TO WATCH THE REAL DEVELOPMENT
BEFORE GETTING TO SPECIFIC WITH TIMING...TRACK AND CHARACTER OF
THIS POTENTIAL SYSTEM. WILL GO WITH DRY TUESDAY MORNING...THEN
PARTLY CLOUDY TUESDAY AFTERNOON WITH GENERAL SCATTERED
THUNDERSTORMS. HIGHS IN THE 80S...A FEW 70S IN HIGHER TERRAIN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GENERALLY UNSETTLED BUT SUMMERLIKE TUESDAY NIGHT THROUGH EARLY
FRIDAY NIGHT AS A SUCCESSION OF SHORT WAVE TROFS AND FRONTAL
BOUNDARIES MOVE THROUGH DURING THIS PERIOD. THE INITIAL SHORT WAVE
TROF MOVES THROUGH TUESDAY NIGHT WITH THE GFS/NAM GENERALLY IN
AGREEMENT WITH THE TIMING...BUT THEY DIFFER AS TO THE PLACEMENT OF
ANY HEAVY RAINFALL.

ANOTHER TROF MOVES THROUGH LATE WEDNESDAY NIGHT AND EARLY
THURSDAY...FOLLOWED BY A WARM FRONTAL BOUNDARY THURSDAY NIGHT...AND
A COLD FRONT FRIDAY AFTERNOON AND EVENING.

TIMING OF THESE FEATURES WILL LIKELY CHANGE IN FUTURE MODEL RUNS...
AS THEY HAVE VARIED IN PREVIOUS RUNS...SO HAVE FORECAST NO HIGHER
THAN 40 PERCENT POPS IN ANY GIVEN TIME PERIOD...BUT HAVE KEPT AT
LEAST A 20 PERCENT POPS OR HIGHER TUESDAY NIGHT THROUGH FRIDAY
EVENING.

AFTER THE COLD FRONT PASSES THE ENTIRE REGION LATER FRIDAY NIGHT...
DRIER AND PCPN FREE WEATHER EXEPECTED FOR SATURDAY.

WARM AND FAIRLY HUMID MOST OF THE PERIOD. HIGHS WEDNESDAY WILL START
OUT IN THE MID 70S TO TO MID 80S...THEN WARM TO MAINLY IN THE 80S BY
FRIDAY. LOWS TUESDAY AND WEDNESDAY NIGHTS WILL BE IN THE MID 50S TO
MID 60S...AND UPPER 50S AND 60S THURSDAY NIGHT AND FRIDAY NIGHT. ON
SATURDAY HIGHS WILL BE IN THE UPPER 70S AND 80S.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON AND EARLY
EVENING HOURS. JUST FEW-SCT CU EXPECTED WITH ISOLD TO WIDELY SCT
-SHRA POSSIBLE IN THE LATE AFTERNOON INTO EVENING AS A WEAK COLD
FRONT APPROACHES FROM THE GREAT LAKES REGION. CURRENTLY...FRONT
PRODUCING SCT -SHRA IN CANADA NEAR THE WESTERN AND NORTHERN NY
BORDER. HAVE INCLUDED VCSH AND CB AT KALB...AS LAPS DATA SHOWING
MOST INSTABILITY IN THAT AREA...AT 21Z. OTHERWISE...VCSH EXPECTED
TO AFFECT ALL TERMINALS THIS EVENING.

AFTER MIDNIGHT...PRECIP WILL DECREASE WITH DECREASING CLOUD
COVER. THIS MAY TRIGGER MVFR BR/FG AT KGFL AS WINDS SUBSIDE TO
LIGHT CONDITIONS. VSBYS WILL RECOVER BY LATE SUNDAY MORNING WITH
VFR CONDITIONS PREVAILING THROUGHOUT THE REST OF SUNDAY.

WIND SPEEDS HAVE INCREASED TO 10-15 KTS THIS AFTERNOON WITH GUSTS
AROUND 20-25 KTS POSSIBLE. AFTER SUNSET...WINDS WILL SUBSIDE TO
LESS THAN 5 KTS. SUNDAY MORNING...WIND SPEEDS WILL INCREASE 7-12
KTS OUT OF THE SW TO W.

OUTLOOK...
SUN...VFR...NO SIG WX.
SUN NIGHT-MON...VFR...CHC OF SHRA/TSRA AND MVFR.
TUE...VFR...CHC -TSRA AND MVFR.
WED-THU...VFR...NO SIG WX.

&&

.FIRE WEATHER...
A WEAK COLD FRONT WILL MOVE ACROSS OUR REGION THROUGH THIS
EVENING RESULTING IN WIDELY SCATTERED TO SCATTERED SHOWERS AND
THUNDERSTORMS. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION
ON SUNDAY...BRINGING SLIGHTLY LESS HUMID WEATHER. A LOW PRESSURE
SYSTEM WILL MOVE INTO THE EASTERN GREAT LAKES SUNDAY NIGHT AND THE
SAINT LAWRENCE VALLEY ON MONDAY DRAGGING ANOTHER WEAK FRONT
THROUGH OUR REGION LATE MONDAY OR MONDAY EVENING RESULTING IN MORE
SCATTERED SHOWERS AND THUNDERSTORMS.

RELATIVE HUMIDITY VALUES WILL RECOVER TO 80 TO 100 PERCENT
TONIGHT AND SUNDAY NIGHT. RELATIVE HUMIDITY VALUES WILL DROP TO
35 TO 50 PERCENT ON SUNDAY AND 40 TO 55 PERCENT MONDAY.

WINDS WILL BE WEST AT 10 TO 15 MPH TONIGHT...DIMINISHING TO
AROUND 5 MPH AFTER MIDNIGHT...AND WEST AT 10 TO 15 MPH ON SUNDAY.
WINDS WILL BE WEST TO SOUTHWEST AT 10 TO 15 MPH MONDAY.

&&

.HYDROLOGY...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TONIGHT AS A WEAK COLD FRONT MOVES THROUGH. ANY STORMS WITH
DOWNPOURS ARE EXPECTED TO BE FAST MOVING...SO NO FLOODING IS
ANTICIPATED.

DRY WEATHER SHOULD RETURN FOR SUNDAY...BEFORE THE NEXT SYSTEM
APPROACHES FOR LATE SUNDAY NIGHT INTO MONDAY WITH MORE SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS COULD PRODUCE RAINFALL OF 1-2
INCHES IN A SHORT AMOUNT OF TIME...HOWEVER THESE HEAVIER AMOUNTS
SHOULD BE ISOLATED. SOME PONDING OF WATER IN URBAN AND POOR
DRAINAGE LOCATIONS WILL BE POSSIBLE.

ANOTHER BRIEF DRY PERIOD IS EXPECTED FROM LATE MONDAY INTO
TUESDAY...HOWEVER BY TUESDAY AFTERNOON THERE WILL BE THE CHANCE FOR
ADDITIONAL SHOWERS AND STORMS. THIS ACTIVE PATTERN WILL LIKELY
RESULT IN SEVERAL ROUND OF CONVECTION FROM THE MIDDLE TO LATTER PART
OF NEXT WEEK. SHOULD REPEATED AREAS RECEIVE HEAVY RAINFALL...SOME
FLOODING WILL BE POSSIBLE BUT IS TOO EARLY TO DETERMINE AT THIS TIME.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...GJM
AVIATION...KGM
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 17, 4:26 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
426 PM EDT SAT JUL 17 2010

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
181100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
426 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHERN
VERMONT...THE WESTERN MOHAWK VALLEY...SOUTHERN ADIRONDACKS...LAKE
GEORGE SARATOGA REGION...CAPITAL DISTRICT...PARTS OF THE
NORTHEASTERN CATSKILLS AND TACONICS.

.DAY ONE...TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TONIGHT...WITH SOME
ISOLATED THUNDERSTORMS POSSIBLE REACHING SEVERE LIMITS THIS
EVENING...WITH QUARTER SIZED HAIL OR LARGER...AND DAMAGING WINDS.
THUNDERSTORMS WILL MOVE EAST AT AROUND 30 MPH...AND CAN PRODUCE
FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT INTO MONDAY
WHICH MAY PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-NYZ063>066-181100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
426 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...PARTS OF THE NORTHEASTERN CATSKILLS AND MID HUDSON
VALLEY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND
TONIGHT...THAT WILL MOVE EAST AT AROUND 30 MPH. WHILE THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...THEY MAY PRODUCE
BRIEF HEAVY DOWNPOURS AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT INTO MONDAY
WHICH MAY PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 17, 6:33 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
633 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     LAKEVILLE               41.96N 73.44W
07/17/2010                   LITCHFIELD         CT   TRAINED SPOTTER

            ROOF BLOWN OFF A HOUSE ON WASHNEE RD.

&&

TWASULA
Local storm report, Jul 17, 6:38 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
638 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     LAKEVILLE               41.96N 73.44W
07/17/2010                   LITCHFIELD         CT   TRAINED SPOTTER

            NUMEROUS TREES DOWN ON RTE 44.

&&

TWASULA
Local storm report, Jul 17, 6:50 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
650 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     SALISBURY               41.98N 73.42W
07/17/2010                   LITCHFIELD         CT   TRAINED SPOTTER

            TREES AND WIRES DOWN ALONG ROUTES 41 AND 44

&&

TWASULA
Special weather statement, Jul 17, 7:00 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
700 PM EDT SAT JUL 17 2010

CTZ001-172330-
NORTHERN LITCHFIELD CT-
700 PM EDT SAT JUL 17 2010

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR NORFOLK...OR ABOUT 8
MILES NORTHWEST OF TORRINGTON...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
WINSTED AND TORRINGTON BY 705 PM EDT
NEW HARTFORD BY 720 PM EDT

NAS
Local storm report, Jul 17, 7:08 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
708 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     FAIRFIELD               43.14N 74.91W
07/17/2010                   HERKIMER           NY   TRAINED SPOTTER

            TREE DOWN ON CASTLE RD.

&&

TWASULA
Local storm report, Jul 17, 7:10 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
710 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     SALISBURY CENTER        43.14N 74.79W
07/17/2010                   HERKIMER           NY   TRAINED SPOTTER

            TREE DOWN BLOCKING PORTION OF ROUTE 29.

&&

TWASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 4:17 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie58 min
Jul 17, 5:55 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess65 min
Jul 17, 6:36 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery54 min
Jul 17, 7:04 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jul 17, 7:31 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery59 min

Nearby

Flash Flood Warnings in New York, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.